MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Codes Device Damaged by Another Device (2915); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A healthcare professional reported that during intraocular lens (iol) implant procedure, while priming there was resistance in delivery system, hard to push and plunger was stiff.When lens was being injected, it was noted that the embolus entered a part inside the lens haptic.The lens was removed from the cartridge and the lens was deteriorated at the edge, also one of the haptics despite being outside the cartridge did not recover its shape.So, it was decided not to implant the lens.Additional information received stating that there was no patient contact.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The lens was returned posterior surface up in the lens case.A small amount of viscoelastic was dried on the lens.Both haptics were misfolded onto the posterior surface of the optic.The haptic positions may indicate the lens was not loaded properly into the cartridge.The lens was cleaned with klrp for further evaluation.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified, and all corresponding production release specifications defined in the device master record were met.A qualified cartridge and handpiece were indicated with an unspecified viscoelastic.It is unknown if a qualified viscoelastic was used.The root cause for the reported resistance may be related to a failure to follow the instructions for use (ifu).The returned lens was not damaged.The lens may have had a pressure mark from the reported plunger override.The haptics were returned folded onto the posterior optic surface.The haptic positions may indicate the lens was not loaded properly into the cartridge.There did not appear to be adequate viscoelastic in the returned cartridge.It is unknown if a qualified viscoelastic was used.The cartridge tip had heavy stress and two small aneurysms on the bottom left and right of the tip.This would indicate the lens/plunger were not in acceptable position for advancement.Topcoat dye stain was conducted with acceptable results.Information was provided that a plunger override was observed when the lens was being advanced.The instructions for use (ifu) instructs: the company intraocular lens (iol) delivery system is for implantation of qualified company foldable iols.No unqualified lenses should be used with the company iol delivery system.The company cartridges are qualified for use with compatible company handpieces for the surgical implantation of company qualified foldable iols.Company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately half turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21090730
Report Number1119421-2025-00082
Device Sequence Number21026586
Product Code POE
UDI-Device Identifier00380652421287
UDI-Public(01)00380652421287(17)280730(11)230802(10)15691331
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT015
Device Catalogue NumberDFT015.225
Device Lot Number15691331
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR
Patient Age59 YR
Patient SexMale